Opuscula Math. 35, no. 3 (2015), 371-395
http://dx.doi.org/10.7494/OpMath.2015.35.3.371

 
Opuscula Mathematica

On the eigenvalues of a 2ˣ2 block operator matrix

Mukhiddin I. Muminov
Tulkin H. Rasulov

Abstract. A \(2\times2\) block operator matrix \({\mathbf H}\) acting in the direct sum of one- and two-particle subspaces of a Fock space is considered. The existence of infinitely many negative eigenvalues of \(H_{22}\) (the second diagonal entry of \({\bf H}\)) is proved for the case where both of the associated Friedrichs models have a zero energy resonance. For the number \(N(z)\) of eigenvalues of \(H_{22}\) lying below \(z\lt0\), the following asymptotics is found \[\lim\limits_{z\to -0} N(z) |\log|z||^{-1}=\,{\mathcal U}_0 \quad (0\lt {\mathcal U}_0\lt \infty).\] Under some natural conditions the infiniteness of the number of eigenvalues located respectively inside, in the gap, and below the bottom of the essential spectrum of \({\mathbf H}\) is proved.

Keywords: block operator matrix, Fock space, discrete and essential spectra, Birman-Schwinger principle, the Efimov effect, discrete spectrum asymptotics, embedded eigenvalues.

Mathematics Subject Classification: 81Q10, 35P20, 47N50.

Full text (pdf)

  1. S. Albeverio, On bound states in the continuum of \(N\)-body systems and the Virial theorem, Ann. Phys. 1 (1972), 167-176.
  2. S. Albeverio, S.N. Lakaev, R.Kh. Djumanova, The essential and discrete spectrum of a model operator associated to a system of three identical quantum particles, Rep. Math. Phys. 63 (2009) 3, 359-380.
  3. S. Albeverio, S.N. Lakaev, Z.I. Muminov, On the number of eigenvalues of a model operator associated to a system of three-particles on lattices, Russian J. Math. Phys. 14 (2007) 4, 377-387.
  4. R.D. Amado, J.V. Noble, On Efimov's effect: a new pathology of three-particle systems, Phys. Lett. B. 35 (1971), 25-27; II. Phys. Lett. D. 5 (1972) 3, 1992-2002.
  5. F.A. Berezin, M.A. Shubin, The Schrödinger Equation, Kluwer Academic Publishers, Dordrecht/Boston/London, 1991.
  6. G.F. Dell'Antonio, R. Figari, A. Teta, Hamiltonians for systems of \(N\) particles interacting through point interactions, Ann. Inst. Henri Poincaré, Phys. Theor. 60 (1994) 3, 253-290.
  7. V. Efimov, Energy levels arising from resonant two-bodyforces in a three-body system, Phys. Lett. B 33 (1970) 8, 563-564.
  8. K.O. Friedrichs, Perturbation of Spectra in Hilbert Space, Amer. Math. Soc., Providence, Rhole Island, 1965.
  9. I.M. Glazman, Direct Methods of the Qualitative Spectral Analysis of Singular Differential Operators, J.: IPS Trans., 1965.
  10. P.R. Halmos, A Hilbert Space Problem Book, Springer-Verlag New York Inc., 2nd ed., 1982.
  11. V.A. Malishev, R.A. Minlos, Linear Infinite-particle Operators, Translations of Mathematical Monographs, 143, AMS, Providence, RI, 1995.
  12. R.A. Minlos, H. Spohn, The three-body problem in radioactive decay: the case of one atom and at most two photons, Topics in Statistical and Theoretical Physics, Amer. Math. Soc. Transl., Ser. 2, 177 (1996), 159-193.
  13. A.I. Mogilner, Hamiltonians in solid state physics as multiparticle discrete Schrödinger operators: problems and results, Advances in Sov. Math. 5 (1991), 139-194.
  14. M.I. Muminov, Positivity of the two-particle Hamiltonian on a lattice, Teor. Mat. Fiz. 153 (2007) 3, 381-387 [in Russian]; Engl. transl. [in:] Theor. Math. Phys. 153 (2007) 3, 1671-1676.
  15. M.É. Muminov, N.M. Aliev, Spectrum of the three-particle Schrödinger operator on a one-dimensional lattice, Teor. Mat. Fiz. 171 (2012) 3, 387-403 [in Russian]; Engl. transl. [in:] Theor. Math. Phys. 171 (2012) 3, 754-768.
  16. M.I. Muminov, T.H. Rasulov, The Faddeev equation and essential spectrum of a Hamiltonian in Fock space, Methods Funct. Anal. Topology 17 (2011) 1, 47-57.
  17. S.N. Nabako, S.I. Yakovlev, The discrete Schrödinger operators. A point spectrum lying in the continuous spectrum, Algebra i Analiz 4 (1992) 3, 183-195 [in Russian]; Engl. transl. [in:] St. Petersburg Math. J. 4 (1993) 3, 559-568.
  18. Yu.N. Ovchinnikov, I.M. Sigal, Number of bound states of three-body systems and Efimov's effect, Ann. Phys. 123 (1979) 2, 274-295.
  19. T.Kh. Rasulov, The Faddeev equation and the location of the essential spectrum of a model multi-particle operator, Izvestiya VUZ. Matematika (2008) 12, 59-69 [in Russian]; Engl. transl. [in:] Russian Math. (Iz. VUZ) 52 (2008) 12, 50-59.
  20. T.Kh. Rasulov, On the structure of the essential spectrum of a model many-body Hamiltonian, Matem. Zametki 83 (2008) 1, 78-86 [in Russian]; Engl. transl. [in:] Mathem. Notes 83 (2008) 1, 80-87.
  21. T.Kh. Rasulov, Study of the essential spectrum of a matrix operator, Teor. Mat. Fiz. 164 (2010) 1, 62-77 [in Russian]; Engl. transl. in: Theor. Math. Phys. 164 (2010) 1, 883-895.
  22. M. Reed, B. Simon, Methods of Modern Mathematical Physics. IV: Analysis of Operators, Academic Press, New York, 1979.
  23. A.V. Sobolev, The Efimov effect. Discrete spectrum asymptotics, Commun. Math. Phys. 156 (1993) 1, 101-126.
  24. H. Tamura, The Efimov effect of three-body Schrödinger operators, J. Func. Anal. 95 (1991) 2, 433-459.
  25. G.R. Yodgorov, M.É. Muminov, Spectrum of a model operator in the perturbation theory of the essential spectrum, Teor. Mat. Fiz. 144 (2005) 3, 544-554 [in Russian]; Engl. transl. [in:] Theor. Math. Phys. 144 (2005) 3, 1344-1352.
  26. D.R. Yafaev, On the theory of the discrete spectrum of the three-particle Schrödinger operator, Mat. Sbornik 94(136) (1974) 4(8), 567-593 [in Russian]; Engl. transl. [in:] Math. USSR-Sb. 23 (1974) 4, 535-559.
  27. Yu. Zhukov, R. Minlos, Spectrum and scattering in a "spin-boson" model with not more than three photons, Teor. Mat. Fiz. 103 (1995) 1, 63-81 [in Russian]; Engl. transl. [in:] Theor. Math. Phys. 103 (1995) 1, 398-411.
  • Mukhiddin I. Muminov
  • Universiti Teknologi Malaysia (UTM), Faculty of Science, 81310 Skudai, Johor Bahru, Malaysia
  • Tulkin H. Rasulov
  • Bukhara State University, Faculty of Physics and Mathematics, 11 M. Ikbol Str., Bukhara, 200100, Uzbekistan
  • Communicated by P.A. Cojuhari.
  • Received: 2014-05-26.
  • Revised: 2014-08-07.
  • Accepted: 2014-09-07.
  • Published online: 2014-12-15.
Opuscula Mathematica - cover

Cite this article as:
Mukhiddin I. Muminov, Tulkin H. Rasulov, On the eigenvalues of a 2ˣ2 block operator matrix, Opuscula Math. 35, no. 3 (2015), 371-395, http://dx.doi.org/10.7494/OpMath.2015.35.3.371

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.